Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Infected pressure sores, having pus formation and fever. Fever reduced after taking tylenol. Is the infection coming down?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
I have an infected pressure sore. It's draining pus and I've had a fever for 4 days and the temperature has been in the 101-102 degree range. Tonight when I took Tylenol to lower the fever and when it wore off, the fever came back but has only gotten to 99.7. Could that be a sign that the infection is finally clearing up?
Posted Sat, 14 Apr 2012 in General Health
 
 
Answered by Dr. Mohammed Tauseef 1 hour later
Hi Nate,

Thank you for the Query.

I would like to know few more things which would help me in suggesting you better:

1.) Where exactly do you have the sore?
2.) What number of them are present?
3.) Do you have drainage or foul odor from it?
4.) Do you feel redness and heat surrounding it?

Your History suggests the sore is infected as you have been running high temperatures. Just Tylenol would not help you as you require Antibiotics and antiseptic medications.

Kindly get yourself examined by a Surgeon, so that he/she may examine you and the sore and suggest few tests like,

1.) Blood Work.
2.) Tissue Culture

Once the infection is confirmed, you will be treated accordingly, and if necessary debridement would be done, followed by regular cleaning and dressing.

Follow these lifestyle modifications:

1.) Keep repositioning yourself often and do not sit in a particular position for more than 10 minutes. Start moving around when ever possible.
2.) You can place a cushion in your place of comfort while sitting.
3.) Stay active.
4.) Drink plenty of fluids.
5.) Eat healthy nutritious balanced diet which should include fresh fruits and XXXXXXX leafy vegetables.
6.) Avoid smoking.
7.) Get your skin examined regularly either by yourself or your Good Health.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: Infected pressure sores, having pus formation and fever. Fever reduced after taking tylenol. Is the infection coming down? 9 hours later
I have two sores, one on each side on the back of my legs to where I sit down, they always have pressure against them until I stand up. And yes, one of them is draining pus out of it and is warm around it. Although I haven't gone to a doctor for medications, I have heard honey works real well in fighting infections and so I've been using it with gauze pads and using that on them and been changing them roughly every 4-5 hours.
 
 
Answered by Dr. Mohammed Tauseef 8 hours later
Hello Nate,

Thank you for writing back to me.

Honey will not heal it completely, you will have to get the sores examined by a surgeon so that he/she can have a look at them and start the treatment. The sores form only in places where there is bony pressure aggravated by prolonged sitting.

I hope you've understood my point of view.

Follow the advice which I have given in my previous answer. Stick to your treatment plan and go for regular follow up.

Wish you Good Health and Do Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor